Alert archive / Vermont / Winter Storm Watches in 2021

Winter Storm Watch 8, NWS Albany, NY

December 17, 2021Bennington County, Windham County, Vermont

NWS Albany, NY issued this winter storm watch at Dec 17, 2021, 3:35 AM EST for Bennington County, Windham County, Vermont. It took effect at Dec 18, 2021, 11:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2021, 3:35 AM EST (08:35 UTC)
In effect from
Dec 18, 2021, 11:00 AM EST
Expired
Dec 17, 2021, 3:53 PM EST
In force
Issued by
NWS Albany, NY

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 106 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

242 
WWUS41 KALY 170835
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
335 AM EST Fri Dec 17 2021

MAZ001-025-172100-
/O.NEW.KALY.WW.Y.0020.211218T1200Z-211219T1100Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Sandisfield, Great Barrington, and South Egremont
335 AM EST Fri Dec 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 6 AM
EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of 2 to 4 inches and ice accumulations of around one tenth of 
  an inch.

* WHERE...Berkshire County in western Massachusetts.

* WHEN...From 7 AM Saturday to 6 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Snow will overspread the region from
  southwest to northeast Saturday morning through early afternoon.
  The snow will then change to sleet and/or light freezing rain by
  late Saturday from south to north. A change back to snow is
  expected overnight. Precipitation should taper off toward 
  daybreak Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

VTZ013>015-172100-
/O.NEW.KALY.WS.A.0008.211218T1600Z-211219T1100Z/
Bennington-Western Windham-Eastern Windham-
Including the cities of Stamford, Bennington, 
Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
335 AM EST Fri Dec 17 2021

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 6 or 
  more inches.

* WHERE...Bennington and Windham Counties in southern Vermont.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Snow could come down heavy at times,
  especially Saturday afternoon into Saturday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
1 follow-up statement
641 
WWUS41 KALY 172053
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
353 PM EST Fri Dec 17 2021

VTZ013>015-180930-
/O.UPG.KALY.WS.A.0008.211218T1600Z-211219T1100Z/
/O.NEW.KALY.WS.W.0007.211218T1600Z-211219T1200Z/
Bennington-Western Windham-Eastern Windham-
Including the cities of Stamford, Bennington, 
Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
353 PM EST Fri Dec 17 2021

...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 7 AM EST
SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches.

* WHERE...Bennington and Windham Counties in southern Vermont. 

* WHEN...From 11 AM Saturday to 7 AM EST Sunday.

* IMPACTS...Travel could be very difficult due to snow covered
  roads and reduced visibilities in the snowfall.  

* ADDITIONAL DETAILS...Snowfall rates may briefly approach an inch
  an hour Saturday afternoon into the early evening.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

CTZ001-013-NYZ063>066-180930-
/O.EXB.KALY.WW.Y.0020.211218T1200Z-211219T0900Z/
Northern Litchfield-Southern Litchfield-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
and Amenia
353 PM EST Fri Dec 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 4 AM
EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  1 to 2 inches with ice accumulations of around one tenth of an 
  inch.

* WHERE...Litchfield County in northwestern Connecticut and
  Dutchess and Ulster Counties in eastern New York.

* WHEN...From 7 AM Saturday to 4 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions due to snow covered
  roads and reduced visibilities in the snowfall. The snow will
  begins to mix with and transition to sleet, freezing rain and
  plain rain in the afternoon into the early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

NYZ047-051>054-058>061-180930-
/O.EXB.KALY.WW.Y.0020.211218T1400Z-211219T1200Z/
Schoharie-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-
Including the cities of Cobleskill, Breakabeen, Gilboa, 
Livingstonville, Middleburgh, North Blenheim, Jefferson, 
Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, 
Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, 
Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, 
Cairo, Jefferson Heights, Hudson, and New Lebanon
353 PM EST Fri Dec 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 7 AM
EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow and sleet
  accumulations of 1 to 4 inches and ice accumulations of a
  coating to less than a tenth of an inch.

* WHERE...The northern Catskills, Schoharie Valley, Helderbergs,
  central and northern Taconics, Albany and Rensselaer Counties 
  of the Capital District, and the upper Mid Hudson Valley of 
  eastern New York.

* WHEN...From 9 AM Saturday to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Snowfall rates may approach a half an inch
  an hour in the late morning into the afternoon in the advisory
  area. The snow will begin to mix with and transition to sleet, 
  freezing rain and plain rain in the late afternoon into the 
  early evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

NYZ032-033-038>043-048>050-082>084-180930-
/O.EXB.KALY.WW.Y.0020.211218T1600Z-211219T1200Z/
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Northern Fulton-Southeast Warren-Southern Washington-
Including the cities of Big Moose, Eagle Bay, McKeever, 
Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, 
Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, 
Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, 
Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, 
North Creek, North River, Warrensburg, Hague, Huletts Landing, 
Whitehall, Granville, Mariaville, Delanson, Duanesburg, 
Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville,
Clifton Park, Waterford, Caroga Lake, Glens Falls, 
West Glens Falls, Hudson Falls, Fort Edward, Cambridge, 
Greenwich, Middle Falls, and North Easton
353 PM EST Fri Dec 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 7 AM
EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 inches.
  The higher totals will be over the southern Adirondacks, and the
  Lake George Glens Falls area. 

* WHERE...The southern Adirondacks, Mohawk Valley, northern
  Capital Region of Schenectady and southern Saratoga Counties, 
  Lake George northern Saratoga Region of eastern New York.

* WHEN...From 11 AM Saturday to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions due to snow covered
  roads and reduced vsibilities in the snowfall.

* ADDITIONAL DETAILS...Snowfall rates will approach an inch an
  hour Saturday afternoon into the evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ001-025-180930-
/O.EXT.KALY.WW.Y.0020.211218T1400Z-211219T1200Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Sandisfield, Great Barrington, and South Egremont
353 PM EST Fri Dec 17 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO
7 AM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  2 to 5 inches and ice accumulations of a coating to less than
  one tenth of an inch. The higher snow totals will be over the
  northern Berkshires.  

* WHERE...Berkshire County in western Massachusetts.

* WHEN...From 9 AM Saturday to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions due to snow covered
  roads and reduced visibilities.  

* ADDITIONAL DETAILS...Snow will overspread the region from
  southwest to northeast Saturday morning through the early
  afternoon. The snow will then change to sleet and/or light
  freezing rain by late Saturday from south to north. A change
  back to snow is expected overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this winter storm watch went out at Dec 17, 12:42 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 17, 12:42 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1242 AM EST Fri Dec 17 2021

.SYNOPSIS...
A cold front will move across the region tonight with some
scattered rain showers. Cooler, mainly fair, and breezy
conditions are expected on Friday. Low pressure moving south of
the area through Pennsylvania and New Jersey will bring snow,
sleet, freezing rain and rain to our area Saturday and Saturday
night.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
.UPDATE...Cold front continues to push east/southeast across the
Mohawk Valley and Saratoga region, about to enter the Capital
District, northern Catskills and southern VT. Not much shower
activity with the front, although wind gusts in the 25-35 mph
range have been common from NYS Mesonet and ASOS obs. Current
forecast on track, with only minor adjustments needed for the
rest of the overnight.

.PREVIOUS[1001]...Cold front now working across New York State
into our forecast area. It now extends from just west of Lake
Champlain across northern Herkimer and northwest Hamilton
Counties, southwest across the Finger Lakes. Temperatures
initially dropping slowly behind the front, but cooling will
accelerate after 08z. Satellite shows little cloudiness behind
the front so clearing looks to be quick. Winds will be gusty
later tonight with and behind the front.

Warm temperatures will continue this evening with southerly
flow. The system's cold front will move across the area
overnight with gusty westerly winds developing which will really
get temperatures falling. Overnight lows will be higher than
normal highs for mid-December. Expecting lows in the 30s mainly
above 1500 feet and in the Mohawk Valley with 40s below that
with some 20s in the portions of the southern Adirondacks.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
Snow and a wintry mix, sleet and freezing rain, Saturday into
Saturday night. Moderate snowfall possible mainly north of
I-90.

Fair and continued mild Friday but not a warm as today in the wake
of the cold front. It will be breezy. Flow aloft will become quasi-
zonal with some weak ridging building in.

The center of a surface high passes to our north across eastern
Canada Friday night into Saturday extending southward across the
local area as it does. This will result in a northerly flow of
colder into the region which will help set the stage for the
precipitation over the weekend.

Initially a primary low over the Ohio Valley will track east-
northeastward across western and central New York Saturday with a
secondary low developing over the mid-Atlantic region. The secondary
low will become the primary low Saturday evening as the cutting off
the warm air.

Isentropic lift increases Saturday morning with the atmosphere
saturating and precipitation developing and moving in. Chances for
precipitation will be increasing late Friday night into early
Saturday morning. Have pops increasing to likely in the vicinity of
I-90 by mid to late morning and categorical by early afternoon.

Initially snow is expected with some rain possible in the mid-Hudson
Valley due to boundary layer temperatures. Guidance has trended a
colder with the warm nose not penetrating as far northward as
previously expected.  There are some timing differences with the
warm nose moving across the region Saturday evening and how far
north it gets so used a blended approach creating the weather grids
using the top-down method. Expecting snow north of I-90.
Precipitation will be transitioning mainly Saturday afternoon and
evening south of I-90 with sleet and freezing rain across the higher
terrain and in the vicinity of I-90 with rain in the mid-Hudson
Valley into northwestern Connecticut. As the coastal low heads
eastward of away from the coast colder air will be drawn back in
and a transitions back to snow will occur as precipitation
lightens and tapers off during the afternoon hours.

At this time, expected 4 to 6 inches north of I-90 with less
than an inch in the mid-Hudson Valley into northwestern
Connecticut. Glaze of ice accretion across the eastern
Catskills, Helderbergs Schoharie Valley into portions of the
Mohawk Valleys, across the Taconics, Berkshires, Litchfield
Hills and into some of southern Vermont. Winter weather
advisories will be needed.

Highs are expected to occur early Saturday evening with readings in
the lower to mid 30s below 1000 feet and in the 20s across the
higher terrain. Temperatures will drop into the 20s Saturday night.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Saturday's system will be moving off to our east to begin the long
term Sunday. Drier weather is expected to return for Monday as a
split flow regime looks to remain in place for most of next week.
Other than a weak clipper system Monday night or Tuesday, drier
weather should continue until Thursday or Friday when another
clipper system could bring some light precip to the region. More
details below...

Long term period begins Sunday with the Saturday's system departing
off to the east. We will see cold air advection with a northwesterly
winds as the surface low moves off to the east. This may result in
some lake effect snow showers for western areas, with northwesterly
flow trajectories favoring the Mohawk Valley and Catskills. Some
upslope snow showers will also be possible in the southern Greens
and Berkshires. Snow showers look to diminish during the afternoon
as the low continues to pull away from the region and high pressure
begins to build in from the west. Highs will range from 20s for the
high terrain to mid/upper 30s in the valleys. Sunday night, high
pressure from the west moves into the region with rising heights
aloft. This will create favorable conditions for radiational
cooling, especially with many areas having a fresh snowpack from the
recent storm. Lows are currently forecast to be in the single digits
for the northern 1/3 or the region, with 10s elsewhere, but these
lows may be need to be adjusted downward in the coming days if
confidence in favorable radiational cooling conditions increases.

High pressure will remain in control Monday with mainly zonal flow
aloft, resulting in tranquil weather. Highs will be in the 20s and
30s once again. However, Monday evening or Monday night, we switch
to a warm advection regime as a northern stream/clipper system is
expected to pass just to the north of our region. Moisture will be
quite limited with this system, but some additional clouds are
expected Monday night, and will mention slight chance to low-end
chance PoPs for our northern Adirondack zones with this clipper
system into early Tuesday morning. This will result in warmer lows
than the previous night, with temperatures only expected to drop
into the 10s and 20s.

Tuesday and Wednesday, high pressure remains in control ,keeping us
mainly dry. This part of the long term will feature a split flow
regime. A potent southern stream system will move off the southeast
coast during this timeframe; earlier this week there were signals
that this storm may move up the east coast, but it now appears that
the northern and southern streams will remain separate, keeping this
system well to our south with dry weather for our region. Highs both
days will be in the 20s and 30s with some low 40s possible in the
Mid Hudson Valley tuesday. Overnight lows will be cold each night
(single digits possible in the Adirondacks, 10s to 20s for the rest
of the region) with high pressure overhead.

Thursday, another northern stream clipper system will move towards
the region, although there is some uncertainty regarding the timing
of this system. Nevertheless, will mention chance PoPs for northern
and western areas with slight chance PoPs for the rest of the
region. At this time, will just mention snow showers for northern
areas and include a rain/snow mix for the valleys, but precip type
obviously remains highly uncertain at this lead time. Highs should
once again range from 20s in the high terrain to upper 30s elsewhere
with some low 40s possible in the Mid Hudson Valley.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A cold front will move east/southeast across the TAF sites
through 08Z/Fri. High pressure briefly build across the TAF
sites from the northwest during Friday.

Mainly VFR conditions are expected for through Friday
afternoon. As the cold front crosses the TAF sites over the next
couple of hours, a few sprinkles and Cigs of 4000-6000 FT AGL
are possible, followed by clearing skies.

Some patchy MVFR Cigs are possible Friday evening, especially
at KPSF, as a weak secondary front settles southward, with Cigs
possibly in the 2500-3500 FT AGL range at KGFL, KALB and KPSF.

South to southwest winds will shift into the west/southwest
behind the front, and increase to 8-12 KT with gusts of 20-25 KT
possible, especially at KALB and KPSF where a few gusts may
briefly approach 30 KT. Mainly west winds will persist into this
afternoon at similar speeds, before veering into the
west/northwest and decreasing to 5- 10 KT with gusts of 15-20 KT
Friday evening.

Low level wind shear will remain possible before the cold front
passes, given south/southwest surface winds at generally less
than 10 KT, with winds around 2000 FT AGL from the
west/southwest at 30- 40 KT. If any locations have surface winds
decrease less than 10 KT after the front passes, then LLWS may
persist longer, perhaps until daybreak (with the best chance of
this occurring at KPOU).

Outlook...

Friday Night: Moderate Operational Impact. Chance of SN.
Saturday: High Operational Impact. Definite RA...SN...SLEET.
Saturday Night: High Operational Impact. Definite SHSN...RA...SN...SLEET.
Sunday: Low Operational Impact. Slight Chance of SHSN.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Breezy.

&&

.HYDROLOGY...
Only some scattered light rain showers are expected tonight with the
passage of a cold front. Our next chances for precipitation will
come this weekend, Saturday and Saturday night, as a low pressure
system impacts the region. Much of the precipitation is expected to
come in the form of snow or a wintry mix with a changeover to plain
rain possible in valleys from around Albany southward. Any runoff
that occurs would only result in minor river rises.

Mainly dry and colder weather returns Sunday into early next week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.CLIMATE...
New Record High Temperatures were set yesterday...

Glens Falls, NY: Today's high of 57 degrees breaks the
previous record of 56 degrees set in 1982.

Albany, NY: Today's high of 61 degrees breaks the previous
record of 55 degrees set in 1971.

Poughkeepsie, NY: Today's high of 64 degrees breaks the
previous record of 59 degrees set in 1971.

Record high minimum temperatures for December 16:

Glens Falls, NY: 37 degrees, 2011. (40 degrees breaks record,
2021)

Albany, NY: 45 degrees, 1971. (45 degrees tied record, 2021)

Poughkeepsie, NY: 41 degrees, 2015. (41 degrees tied record,
2021)

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...SND
NEAR TERM...IAA/SND/JPV
SHORT TERM...IAA
LONG TERM...Main
AVIATION...KL
HYDROLOGY...IAA
CLIMATE...
Hazardous weather outlook, Dec 16, 4:13 PM EST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
413 PM EST Thu Dec 16 2021

NYZ032-033-041>043-082>084-VTZ013>015-171200-
Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren-
Northern Washington-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
413 PM EST Thu Dec 16 2021

This Hazardous Weather Outlook is for the southern Adirondacks, Lake
George northern Saratoga Region and Washington County in eastern New
York and southern Vermont.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A low pressure system will move eastward across the region Saturday
into Saturday night. This system is expected to bring a moderate
accumulation of snow with a brief wintry mix. Winter Weather
Advisories may be needed later in time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-171200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
413 PM EST Thu Dec 16 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Mohawk Valley, Greater Capital Region,
Schoharie Valley, eastern Catskills, Helderbergs, mid Hudson Valley,
and the Taconics of eastern New York.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A low pressure system will move eastward across the region Saturday
into Saturday night. This system is expected to bring a light accumulation
of snow and sleet transitioning to freezing rain and plain rain.
Winter weather advisories may be needed later in time for the wintry
mix.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:53 PM ESTWinter Storm WarningALYBennington, Windham36 hr

Nearby

Winter Storm Watches in Vermont, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.